Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 32, NWS Memphis, TN

February 22, 2013Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 22, 2013, 8:21 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 24, 2013, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 8:21 AM CST (14:21 UTC)
In effect from
Feb 24, 2013, 3:00 PM CST
Expired
Feb 24, 2013, 6:25 AM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 13.23 ft at Feb 25, 2013, 1:00 AM CST.

actionminormoderate10152002/2202/2302/2402/25
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 2:51 PM CST, 17 hours 30 minutes earlier.

Area forecast discussion, Feb 21, 2:51 PM CST, 17 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CST THU FEB 21 2013

.DISCUSSION...
SURFACE ANALYSIS THIS AFTERNOON PLACES A SURFACE LOW OVER EASTERN
NEW MEXICO WITH AN OCCLUDED FRONT/WARM FRONT EXTENDING
EAST/SOUTHEAST ACROSS NORTH AND NORTHEAST TEXAS AND ALONG THE
LOUISIANA COAST. MEANWHILE...ACROSS THE MID SOUTH TEMPERATURES HAVE
WARMED INTO THE 40S AND LOWER 50S ACROSS NORTHEAST MISSISSIPPI...40S
ACROSS WEST TENNESSEE AND SLIGHT WARMING TOWARDS FREEZING ACROSS
NORTHEAST ARKANSAS. MAIN FORECAST CONCERN IS WINTER WEATHER
POTENTIAL TONIGHT.

SHORT TERM MODEL TRENDS INDICATE A SURFACE LOW OVER EASTERN NEW
MEXICO WILL MOVE NORTHEAST INTO THE CENTRAL PLAINS TONIGHT AND
ACROSS THE UPPER MISSISSIPPI VALLEY ON FRIDAY. TEMPERATURES HAVE
WARMED ABOVE FREEZING AND CONSEQUENTLY DIDN/T EXTEND HEADLINES INTO
THE EVENING HOURS. PRECIPITATION IS EXPECTED TO FALL AS RAIN BEFORE
COMING TO AN END LATE TONIGHT. TEMPERATURES TONIGHT WILL RANGE FROM
THE UPPER 20S TO LOWER 30S ACROSS ARKANSAS...AND MIDDLE 30S INTO THE
40S ACROSS THE REMAINDER OF THE MID SOUTH.

PRECIPITATION FREE WEATHER IS EXPECTED TO CONTINUE ACROSS THE MID
SOUTH FOR FRIDAY THROUGH SUNDAY AS HIGH PRESSURE RETURNS TO THE
LOWER MISSISSIPPI VALLEY. LATEST LONG TERM MODEL TRENDS INDICATE
ANOTHER OCCLUDING FRONT WILL MOVE THROUGH THE MID SOUTH LATE SUNDAY
NIGHT INTO MONDAY WITH SOME WRAP AROUND MOISTURE ASSOCIATED WITH AN
UPPER LEVEL LOW MOVING ACROSS THE FORECAST AREA MONDAY NIGHT. ANY
RAIN AMOUNTS ARE ANTICIPATED TO BE LIGHT AT THIS TIME. HIGH PRESSURE
IS EXPECTED TO RETURN FOR THE REMAINDER OF THE FORECAST FOR EARLY TO
MIDDLE OF NEXT WEEK.

&&

18Z TAF CYCLE

FREEZING RAIN WILL REMAIN A CONCERN AT JBR THROUGH THE REMAINDER
OF THE DAY. RAIN AND THUNDERSTORMS WILL IMPACT MEM SHORTLY
POSSIBLY REDUCING VISIBILITY TO IFR CONDITIONS. PREVAILING RAIN
AND THUNDERSTORMS WILL MOVE INTO TUP AND MKL AROUND 20Z. CIGS WILL
TREND LOWER IN ASSOCIATION WITH RAIN AND THUNDERSTORMS...BUT
SHOULD REMAIN AT MVFR LEVELS THROUGH SUNSET. OVERNIGHT...CIGS WILL
LOWER TO IFR LEVELS UNTIL PRECIPITATION COMES TO AN END THEN
IMPROVE PRIOR TO SUNRISE AT ALL SITES. SOME BR/FG IS EXPECTED
BEFORE SUNRISE.

WINDS WILL BE ENE AT 10-15 KTS TODAY SHIFTING TO THE SOUTH AND
EVENTUALLY THE SW AND DIMINISHING TO 5 KTS OR SO OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  53  31  49 /  80  10   0   0
MKL  39  52  27  48 / 100  10   0  10
JBR  32  42  25  43 /  60  10   0  10
TUP  47  63  37  53 / 100  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR LAWRENCE-
     RANDOLPH.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-
     CRAIGHEAD-GREENE.

MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 21, 2:35 PM CST, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CST THU FEB 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ICE STORM WARNING IS IN EFFECT FOR LAWRENCE AND RANDOLPH COUNTIES
IN NORTHEAST ARKANSAS THROUGH 6 PM CST. FREEZING RAIN WILL CREATE
TOTAL ICE ACCUMULATIONS FROM ONE QUARTER TO ONE HALF
INCH...CAUSING VERY DANGEROUS TRAVEL CONDITIONS AND POSSIBLE POWER
OUTAGES.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 6 PM CST. FREEZING
RAIN ACCUMULATIONS OF UP TO TWO TENTHS OF AN INCH ARE EXPECTED.
HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED ESPECIALLY ON ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS
ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:47 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale12 hr
Feb 22, 1:32 AM CSTDense Fog AdvisoryMEGLauderdale, Shelby, Tipton8 hr
Feb 22, 1:32 AM CSTFreezing Fog AdvisoryMEGClay, Greene, Lawrence, Randolph5 hr

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.